MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE MOD 6.5IN; E-Z CLEAN BLADE MODIFIED 6.5 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE MOD 6.5IN; E-Z CLEAN BLADE MODIFIED 6.5 INCH
Catalog Number 0014M
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Superficial (First Degree) Burn (2685); Unspecified Tissue Injury (4559)
Date of Event 01/30/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) date sent: 2/11/2026 d4 batch #: unknown d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Additional information was requested and the following was obtained: what is the severity of the burn? (please see degrees of burns below and choose one)- first degree burn what medical intervention was used to treat the burn? (such as salve or stitches)- tissue was excised besides the burn, did the patient experience any adverse consequence due to the issue? unknown are there any anticipated long-term effects from the burn or injury? unknown.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: was there a picture of the burn taken and can it be provided, if yes? what was the proximity of the burn location to the device when activated? is the tip shown in the provided photos the original tip in the device or was it switch it out? if it was switched out, which specific tools were used to switch out the tip (if any tools were used)? what was the approximate surface area of skin that had to be excised? was the patient's post-operative care altered in any way due to the burn and excision? what is the patient's current status? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the plastic surgeon informed that the electrode she used on an immediate reconstruction after mastectomy caused a burn medial to the incision.The insulation on the electrode was compromised.The surgeon extended the incision 5cm to remove the affected skin from the incision.Another electrode was opened and used to complete the case.There was a 10mins of surgical delay was reported.
 
Additional Manufacturer Narrative
(b)(4) date sent: 3/4/2026.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with insulation damage.During the visual examination, two holes were found in the blue insulation exposing the metal substrate with melting around the edges and blackened in color.Also observed along the length of the blue insulation are indentations and other surface markings/scratches indicating that the electrode has come in contact with instrumentation.The instrument was tested for continuity and passed the test.Additionally, photos were provided and they showed the condition of the device returned.The likely cause of the damage is the electrode was in contact with other instruments and likely was grasped with another instrument.The evidence suggests that the current strayed from the larger damaged area on the electrode, evident by the characteristics of being blackened and melted, which resulted in the burn to the patient.The instructions for use instruct the user to discard damaged electrodes.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.No lot or batch were provided, dhr could not be performed.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/20/2026.Additional information was requested and the following was obtained: was there a picture of the burn taken and can it be provided, if yes? a picture was taken, but hospital will not release it for complaint.What was the proximity of the burn location to the device when activated? the burn was lateral to the incision and just underneath the shaft of the electrode tip while the surgeon was doing a deep dissection.Is the tip shown in the provided photos the original tip in the device or was it switch it out? it is the original tip.If it was switched out, which specific tools were used to switch out the tip (if any tools were used)? what was the approximate surface area of skin that had to be excised? the surgeon said she excised about 5cm of skin.Was the patient's post operative care altered in any way due to the burn and excision? unknown.What is the patient's current status? unknown.Corrected data: h6 health effect - clinical code and h6 medical device problem code.

Brand Name
E-Z CLEAN BLADE MOD 6.5IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 6.5 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key24315612
Report Number1721194-2026-00004
Device Sequence Number4837723
Product Code GEI
UDI-Device Identifier10614559100172
UDI-Public10614559100172
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0014M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer02/10/2026
02/23/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date02/20/2026
03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown